# SDR 2004FA0000167

- Difficulty date: January 22, 2003
- Submitted: February 9, 2004
- Operation: General aviation
- Aircraft: N214FA
- Make and model: Cessna 182T
- Aircraft serial: 18281214
- Engine: Lyc IO540AB1A5
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 6351
- Part serial: 02081938
- Condition: Failed
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

IT APPEARS THAT THE IMPULSE COUPLING FAILED, THEREFORE SEIZING THE MAGNETO AND SHEARING GUIDE SHAFT OF RETAINER GEAR ASSEMBLY AND BREAKING APART (INTO PIECES) THE RETAINER ASSEMBLY, ITSELF.  SENDING PIECES OF METAL INTO THE ACCESSORY CASE AND POSSIBLY INTO THE ENGINE, THERE ARE MARKS/IMPRESSIONS IN THE BALL BEARING SUPPORT FROM INCIDENT.  REMOVED AND REPLACED RT ENGINE. (RT MAGNETO)
